New York, 2009High Wind in New York, November 27 to 28, 2009
November 27 to 28, 2009 · NWS ALY · 11 events in 9 counties and zones
A low pressure system strengthened as it moved northeastward along the east coast Friday, November 27th. The low passed south and east of Cape Cod Friday morning into the afternoon hours and deepened further as it headed to the Gulf of Maine Friday afternoon and night.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system strengthened as it moved northeastward along the east coast Friday, November 27th. The low passed south and east of Cape Cod Friday morning into the afternoon hours and deepened further as it headed to the Gulf of Maine Friday afternoon and night. The low continued to deepen as it moved to the Canadian Maritimes Saturday.
Generally, wind gusts were between 35 and 55 mph with a few higher gusts around 60 mph. The strong and gusty winds resulted in scattered power outages and downed trees and tree limbs.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Nov 27, 1:02 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Nov 27, 1:02 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
102 PM EST FRI NOV 27 2009
.SYNOPSIS...
A COMPLEX STORM SYSTEM WILL IMPACT THE NORTHEAST THIS
AFTERNOON INTO SATURDAY WITH UNSETTLED WEATHER INCLUDING RAIN...SOME
SNOW ACROSS THE HIGHER ELEVATIONS...AND STRONG GUSTY WINDS. THE
STORM WILL MOVE INTO THE CANADIAN MARITIMES SATURDAY INTO
SUNDAY...WITH HIGH PRESSURE BUILDING IN FROM THE SOUTHEAST WITH
DIMINISHING WINDS AND TRANQUIL WEATHER.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE UPDATED THE GRIDS TO ACCOUNT FOR LATEST T/TD OBS AND TRENDS.
REGIONAL RADAR MOSAIC SHOWS STEADY LIGHT RAIN ACROSS OUR NEW
ENGLAND COUNTIES...BUT THIS RAINFALL IS MAKING LITTLE WESTWARD
PROGRESS. AT THE SAME TIME...LIGHT PRECIP ACROSS CNY DUE TO PVA
ROTATING AROUND THE UPPER LOW ACROSS ONTARIO IS DRYING UP AS IT
APPROACHES OUR WESTERN ZONES. THE RESULT HAS BEEN LITTLE PRECIP
ACROSS THE MAJORITY OF THE CWA...INCLUDING THE CAPITAL REGION...SO
HAVE LOWERED POPS IN THESE AREAS THROUGH THE MID AFTN. HAVE ALSO
LOWERED POPS TO CHC FOR THE SOUTHERN CATSKILLS FOR THE LATE
AFTN/EVE HOURS...AS THE LATEST 12 UTC NAM...AS WELL AS
EXTRAPOLATING LATEST RADAR RETURNS...SHOWS LITTLE PRECIP FOR THE
SOUTHERN CATSKILLS FOR LATER TODAY.
PRECIP WILL MAINLY BE IN THE FORM OF RAIN EARLY AS TEMPS ARE
HOLDING FROM THE MID 30S TO LOWER 40S. HOWEVER...PRECIP WILL BEGIN
TO TRANSITION TO SNOW ACROSS ELEVATIONS GREATER THAN 1500 FEET BY
THIS EVENING AS COLDER AIR WORKS INTO THE REGION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
FOR TONIGHT...THE FREEZING LEVEL CONTINUES TO LOWER AND MOST IF NOT
ALL OF THE FA WILL SEE A CHANGEOVER TO SNOW AS LOW DEEPENS TO
BETWEEN 970 AND 980 HPA SOMEWHERE BTWN DOWNEAST MAINE AND
NORTHEAST PORTIONS OF THE CANADIAN MARITIMES...BUT BY THIS TIME
THE QPF ACRS FA IS DECREASING RAPIDLY WITH QPF AMOUNTS GENERALLY A
TENTH TO A QUARTER OF AN INCH. THUS ACCUMULATING SNOWS APPEAR TO
BE LIMITED TO GENERALLY 1 TO 3 INCHES MAINLY ACROSS THE NORTHERN
MOUNTAINS. THE ONE CERTAINTY FOR FRIDAY NIGHT IS THAT CONDITIONS
WILL BECOME VERY WINDY ACROSS FA AND PRESSURE GRADIENT APPEARS TO
TIGHTEN EVEN FURTHER WITH SUBSEQUENT MODEL RUNS. ISALLOBARIC
COUPLET CONTINUES TO BE IMPRESSIVE WITH +6 TO -8 ON NAM AND +4 TO
-13 ON GFS AT 12Z SATURDAY. IN ADDITION 0-30 MB AGL WINDS CONTINUE
TO STRENGTHEN WITH NAM NOW INDICATING FLAGS ABOVE 50 KTS ACRS MUCH
OF THE EASTERN CATSKILLS AS WELL AS PORTIONS OF THE SOUTHERN
ADIRONDACKS...BERKSHIRES AND SOUTHERN GREEN MOUNTAINS BETWEEN 06Z
AND 18Z SAT. IT LOOKS AS THOUGH THESE AREAS WILL SEE GUSTS OVER
58 MPH AND HAVE ISSUED A HIGH WIND WARNING FROM 6 PM THIS EVENING
UNTIL 6 PM SATURDAY FOR THESE AREAS. ELSEWHERE MOST AREAS LOOK TO
HAVE GUSTS OVER 40 KNOTS...SO HAVE ISSUED A WIND ADVISORY FOR THE
REMAINING ZONES FOR THE SAME TIME PERIOD. ALSO CONCERNED ABOUT
CHANNELED FLOW IN E-W ORIENTED VALLEYS SUCH AS THE MOHAWK AND
CATSKILL CREEK DRAINAGE...BUT HAVE NOT INCLUDED THESE AREAS IN THE
WARNING AT THIS TIME...BUT THEY WILL NEED TO BE MONITORED CLOSELY.
ON SATURDAY...THE LOW BECOMES VERTICALLY STACKED AND OCCLUDED
OVER NORTHERN PORTIONS OF THE CANADIAN MARITIMES WITH STRONG
PRESSURE GRADIENT STILL IN PLACE ACROSS MUCH OF FA UNTIL LATE IN
THE DAY WHEN IT STARTS TO SLACKEN. HIGHER MIXING HEIGHTS OVER 3
KFT IN SOME AREAS EXIST SATURDAY MORNING THAN TONIGHT WHICH WILL
GIVE WINDS AN EVEN BETTER CHANCE TO MIX DOWN. ANY LINGERING PCPN
WILL BE TAPERING OFF BY AFTERNOON. LOW LEVEL WIND FIELDS WILL
STILL BE STRONG ESPECIALLY DURING THE MORNING...BUT EXPECT SOME
SUBSIDENCE/DOWN SLOPING DURING THE AFTERNOON. ANY UPSLOPE SNOW
LOOKS TO BE CONFINED TO THE NORTHERN PORTIONS OF THE SOUTHERN
ADIRONDACKS AND THE SOUTHERN GREEN MOUNTAINS. HIGHS WILL BE IN THE
MID 30S TO MID 40S.
ON SATURDAY NIGHT...ANY LINGERING SNOW SHOWERS EXPECTED TO BE
CONFINED TO THE NORTHERN HALF OF THE FA WITH THE SNOW ENDING LAST
ACROSS THE WESTERN ADIRONDACKS WHERE A LITTLE LAKE ENHANCEMENT IS
POSSIBLE. FOR NOW WILL JUST GO WITH CHANCE POPS. LOWS SATURDAY
NIGHT EXPECTED TO BE IN THE MID 20S TO LOWER 30S.
SUNDAY...LOOKS DRY AS HIGH PRESSURE BUILDS INTO FA WITH HIGHS IN
THE UPPER 30S TO AROUND 50 AND MUCH LESS WIND. CLOUDS WILL
INCREASE AGAIN ESPECIALLY DURING THE AFTERNOON AHEAD OF THE NEXT
SHORT WAVE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
TRENDS IN THE GLOBAL MODELS AND FORECASTER DISCUSSIONS CONTINUE TO
FAVOR A FRONTAL PASSAGE ON MONDAY. HOWEVER...QUESTIONS REMAIN JUST
HOW EXTENSIVE THE PRECIP SHIELD WILL BE AND DID NOT WANT TO GO
LIKELY POPS AT THIS TIME. IN ADDITION...THERE ARE TRENDS POINTING
TOWARD MORE ANAFRONT CHARACTERISTICS AS MAIN UPPER JET REMAINS
BEHIND THE SURFACE FRONTAL ZONE. EITHER WAY...BAROCLINICITY
INCREASES SUNDAY NIGHT INTO MONDAY FROM THE TENNESSEE AND OHIO
VALLEY INTO NEW ENGLAND. THERMAL PROFILES REMAIN A CHALLENGE AS
THIS ROUND OF THE MODEL SUITES SUGGEST MAINLY SNOW FOR THE DACKS
WITH A RAIN/SNOW LINE ACROSS THE MOHAWK RIVER AND CAPITAL REGION
WITH MAINLY RAIN SOUTH AND EAST OF CAPITAL REGION. A FEW INCHES OF
SNOW ARE POSSIBLE BUT WILL AWAIT CONTINUED TRENDS BEFORE
HIGHLIGHTING THIS POTENTIAL INTO THE HWO THIS MORNING.
IN THE WAKE OF THE FRONTAL PASSAGE...COLD ADVECTION COMMENCES WITH
AVERAGE 850MB TEMPS DROPPING TOWARD -10C. THIS WILL BE SURE TO
ACTIVATE LAKE ONTARIO FOR ADDITIONAL LAKE EFFECT SNOW FOR PORTIONS
OF THE DACKS AND MOHAWK VALLEY. GLOBAL MODELS DIVERGE FROM HERE AS
ECMWF SHORT WAVE ENERGY EITHER DIGS A BIT AND MOVES ACROSS THE
REGION OR THE GFS IDEA OF A FLATTER WAVE. IT SEEMS...WHATEVER MOVES
THROUGH THE FLOW...THIS LEADS INTO A PERIOD OF WARM ADVECTION FOR
THE MID WEEK PERIOD WITH THE CHANCE FOR A LITTLE OVERRUNNING
EVENT.
THEN CUT OFF 4-CORNERS CONUS LOW EJECTS INTO TEXAS AND GULF OF
MEXICO LATER IN THE WEEK. AS ONE WOULD EXPECTED...A VARIETY OF
SOLUTIONS AND WE WILL ONLY PLACE SLIGHT CHANCE POPS AT THIS TIME.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
LOW PRESSURE CONTINUES TO DEEPEN AND INTENSIFY NEAR THE GULF OF
MAINE THIS AFTERNOON. CIGS/VSBYS WILL CONTINUE TO BE IN THE LOW
VFR/MVFR RANGE INTO THE OVERNIGHT PERIOD. SHOWERS WILL TRANSITION
TO SNOW SHOWERS OUTSIDE OF THE HUDSON RIVER VALLEY OVERNIGHT. THE
BIGGER ISSUES FOR THE TERMINALS OVERNIGHT THRU TOMORROW MORNING WILL
BE THE WINDS.
EXPECT VFR CONDITIONS TO PREVAIL AFTER 06Z AT KPOU/KALB/KGFL...BUT
THE WINDS WILL INCREASE FROM THE W/NW AT 10-15 KTS TO 15-24 KTS
WITH SOME GUSTS IN THE 35-40 KT RANGE. THE STRONG WINDS ARE DUE TO
THE TIGHT LOW LEVEL SFC PRESSURE GRADIENT BETWEEN THE INTENSE
CYCLONE MOVING INTO THE CANADIAN MARITIMES...AND HIGH PRESSURE
OVER THE SOUTHEASTERN US. THE STRONGER GUSTS IN THE 35-40 KT RANGE
WILL BE DUE TO THE MOMENTUM TRANSFER FROM 925 HPA OR 2-2.5 KFT
AGL. THE WINDS WILL BEGIN TO SUBSIDE AFTER 1700 UTC WITH THE SFC
PRESSURE GRADIENT STARTING TO WEAKEN.
OUTLOOK...
SUN...VFR. NO SIG WX.
SUN NT-MON...MVFR/IFR. -RA/-SN.
TUE...VFR. SLGT CHC -SHRA/-SHSN.
WED...VFR. NO SIG WX.
&&
.HYDROLOGY...
WIDESPREAD PRECIPITATION EXPECTED FROM TODAY THROUGH SATURDAY...AS
A STRONG STORM IS EXPECTED TO IMPACT THE REGION. THERE IS STILL A
HIGH AMOUNT OF UNCERTAINTY WITH REGARDS TO THE EVOLUTION OF THE
STORM AND ASSOCIATED QPF. QPF AMOUNTS LOOK TO BE SOMEWHERE FROM
JUST BELOW A HALF INCH TO JUST OVER AN INCH AND FOR NOW HAVE
HIGHEST AMOUNTS ACROSS NORTHERN PORTION OF HSA. DEPENDING ON HOW
THE STORM EVOLVES...SOME OF THE PRECIP MAY FALL AS SNOW AS
WELL...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. AT THIS TIME IT
APPEARS SOME RISES OF AROUND 1 TO 2 FEET WILL OCCUR ON RIVERS BUT
THEY SHOULD REMAIN WELL WITHIN THEIR BANKS. THE PRECIPITATION WILL
START TO TAPER OFF BY SATURDAY AFTERNOON AS THE STORM PULLS AWAY
INTO THE CANADIAN MARITIMES. WEAK HIGH PRESSURE IS EXPECTED TO
RESULT IN DRY CONDITIONS ON SUNDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST SATURDAY FOR
CTZ001-013.
NY...HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 PM EST SATURDAY
FOR NYZ033-042-047-051-058-063-082.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST SATURDAY FOR
NYZ032-038>041-043-048>050-052>054-059>061-064>066-083-
084.
MA...HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 PM EST SATURDAY
FOR MAZ001-025.
VT...HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 PM EST SATURDAY
FOR VTZ013-014.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST SATURDAY FOR
VTZ015.
&&
SYNOPSIS...FRUGIS/11
NEAR TERM...FRUGIS
SHORT TERM...11
LONG TERM...BGM
AVIATION...WASULA
HYDROLOGY...11Hazardous weather outlook, Nov 27, 4:36 AM EST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
436 AM EST FRI NOV 27 2009
MAZ001-025-NYZ033-042-047-051-058-063-082-VTZ013-014-281200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-HAMILTON-NORTHERN WARREN-
SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-
NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
436 AM EST FRI NOV 27 2009
...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...MOST
OF THE SOUTHERN ADIRONDACKS AND EASTERN CATSKILLS OF EAST CENTRAL
NEW YORK AND THE SOUTHERN GREEN MOUNTAINS OF VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE REQUESTED TO SEND MEASURED WIND GUSTS OF 40
MPH OR GREATER AS WELL AS ANY REPORTS OF WIND DAMAGE INCLUDING BUT
NOT LIMITED TO DOWNED TREES...LARGE TREE LIMBS...POWER LINES AND
UTILITY POLES TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE
WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE.
CTZ001-013-NYZ032-038>041-043-048>050-052>054-059>061-064>066-083-
084-VTZ015-281200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN HERKIMER-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-EASTERN WINDHAM-
436 AM EST FRI NOV 27 2009
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...HERKIMER COUNTY...EASTERN MOHAWK VALLEY...LAKE
GEORGE SARATOGA REGION...GREATER CAPITAL DISTRICT...TACONICS AND
MID HUDSON VALLEY OF EAST CENTRAL NEW YORK...AND EXTREME
SOUTHEAST VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE REQUESTED TO SEND MEASURED WIND GUSTS OF 40
MPH OR GREATER AS WELL AS ANY REPORTS OF WIND DAMAGE INCLUDING BUT
NOT LIMITED TO DOWNED TREES...LARGE TREE LIMBS...POWER LINES AND
UTILITY POLES TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE
WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE.
High Wind, Eastern Ulster
- When
- November 27, 4:00 PM EST to November 28, 9:00 AM EST
- Where
- Eastern Ulster forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 41.888, -74.259 (the zone’s center; the record gives no point)
Power outages were reported due to high winds in eastern Ulster County, particularly in Saugerties.
High Wind, Eastern Greene
- When
- November 27, 5:00 PM EST to 7:00 PM EST
- Where
- Eastern Greene forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.277, -74.123 (the zone’s center; the record gives no point)
Multiple trees and wires were reported down due to high winds in Palenville.
High Wind, Western Greene
- When
- November 27, 5:49 PM EST
- Where
- Western Greene forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.277, -74.123 (the zone’s center; the record gives no point)
Trees were reported down due to high winds in Halcott Center which resulted in power outages.
High Wind, Western Ulster
- When
- November 27, 6:00 PM EST to November 28, 1:30 PM EST
- Where
- Western Ulster forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 41.888, -74.259 (the zone’s center; the record gives no point)
Power outages were reported due to high winds in western Ulster County, particularly in Woodstock, Wawarsing and Olive.
High Wind, Western Ulster
- When
- November 27, 7:23 PM EST
- Where
- Western Ulster forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.888, -74.259 (the zone’s center; the record gives no point)
Severel trees were reported down due to high winds in West Hurley.
High Wind, Northern Warren
- When
- November 28, 4:00 AM EST to 5:00 AM EST
- Where
- Northern Warren forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 43.561, -73.846 (the zone’s center; the record gives no point)
Power outages were reported due to high winds across northern Warren County, particularly in Johnsburg and Stony Creek.
High Wind, Western Dutchess
- When
- November 28, 4:00 AM EST to 1:30 PM EST
- Where
- Western Dutchess forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 41.765, -73.743 (the zone’s center; the record gives no point)
Power outages were reported due to high winds in western Dutchess County, particularly in East Fishkill, Milan and Hyde Park.
High Wind, Southern Saratoga
- When
- November 28, 4:31 AM EST
- Where
- Southern Saratoga forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 43.107, -73.864 (the zone’s center; the record gives no point)
A wind gust of 60 mph was measured in Ballston Spa.
High Wind, Eastern Dutchess
- When
- November 28, 5:00 AM EST to 1:30 PM EST
- Where
- Eastern Dutchess forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 41.765, -73.743 (the zone’s center; the record gives no point)
Power outages were reported due to high winds in eastern Dutchess County, particularly in Stanford.
High Wind, Eastern Greene
- When
- November 28, 6:00 AM EST to 10:00 AM EST
- Where
- Eastern Greene forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 42.277, -74.123 (the zone’s center; the record gives no point)
Power outages were reported due to high winds in eastern Greene County, particularly in Catskill and Cairo.
High Wind, Northern Herkimer
- When
- November 28, 7:30 AM EST
- Where
- Northern Herkimer forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.420, -74.962 (the zone’s center; the record gives no point)
A few trees and numerous limbs and power lines were reported downed due to high winds in Old Forge.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind and Winter Weather in Vermont, November 27 to 28, 2009$70,000 · 22 events
- Flash Flood in Puerto Rico, November 27, 2009$150,000 · 1 event
- Strong Wind in New York, November 27 to 28, 2009$20,000 · 3 events
- Strong Wind in New Jersey, November 27 to 28, 2009$11,000 · 11 events
- Damaging Wind and Lightning Strike in California, November 27, 20091 injured · $2,000 · 50 kt wind · 2 events
- High Surf in Hawaii, November 27 to 28, 20099 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 27, 20096 events
- Hail in Virginia, November 27, 20090.88 in hail · 5 events
- Strong Wind in Pennsylvania, November 27 to 28, 2009$5,000 · 5 events
- Winter Weather in West Virginia, November 27 to 28, 20092 events
- Coastal Flood in North Carolina, November 27, 20092 events
- High Wind in North Carolina, November 27, 2009$2,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 203832, 200995, 200996, 203830, 200999, 201021, 203834, 200993, 203831, 203835, 200994.